Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A class of ergodic transformations having simple spectrum

Author: J. R. Baxter
Journal: Proc. Amer. Math. Soc. 27 (1971), 275-279
MSC: Primary 28.70; Secondary 47.00
MathSciNet review: 0276440
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A class of ergodic, measure-preserving, invertible point transformations is defined, called class $ S$. Any measure-preserving point transformation induces a unitary operator on the Hilbert space of $ {\mathcal{L}_2}$-functions. A theorem is proved here which implies that the operator induced by any transformation in class $ S$ has simple spectrum. [It is then a known result that the transformations in class $ S$ have zero entropy.]

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 28.70, 47.00

Retrieve articles in all journals with MSC: 28.70, 47.00

Additional Information

Keywords: Ergodic point transformation, simple spectrum, zero entropy, stacking method
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society